Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 151, NWS Hastings, NE

August 20, 2007Jewell County, Smith County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Aug 20, 2007, 5:18 PM CDT for Jewell County, Smith County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2007, 5:18 PM CDT (22:18 UTC)
Expired
Aug 20, 2007, 6:00 PM CDT
In force
42 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

Counties Jewell County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 71 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 3:29 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 202219
SVRGID
KSC089-183-202300-
/O.NEW.KGID.SV.W.0151.070820T2218Z-070820T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
518 PM CDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS
  SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 600 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14 MILES WEST OF
  IONIA...OR ABOUT 38 MILES EAST OF PHILLIPSBURG...AND MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IONIA BY 540 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3978 9874 3955 9874 3954 9831 3978 9830

$$

SB
2 follow-up statements
000 
WWUS53 KGID 202244
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
544 PM CDT MON AUG 20 2007

KSC183-202254-
/O.CAN.KGID.SV.W.0151.000000T0000Z-070820T2300Z/
SMITH KS-
544 PM CDT MON AUG 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH COUNTY IS 
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR NORTH CENTRAL KANSAS.

LAT...LON 3977 9849 3954 9851 3954 9831 3978 9830

$$

KSC089-202300-
/O.CON.KGID.SV.W.0151.000000T0000Z-070820T2300Z/
JEWELL KS-
544 PM CDT MON AUG 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN JEWELL COUNTY...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR IONIA...OR ABOUT 40 MILES WEST OF CONCORDIA...MOVING
EAST AT 25 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3977 9849 3954 9851 3954 9831 3978 9830

$$

SB
000 
WWUS53 KGID 202301
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
601 PM CDT MON AUG 20 2007

KSC089-202311-
/O.EXP.KGID.SV.W.0151.000000T0000Z-070820T2300Z/
JEWELL KS-
601 PM CDT MON AUG 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEWELL COUNTY
EXPIRES AT 600 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES
THROUGH.

LAT...LON 3977 9849 3954 9851 3954 9831 3978 9830

$$

SB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:36 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 20, 3:36 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
336 PM CDT MON AUG 20 2007

.SHORT TERM...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ARE THE PRIMARY FORECAST CONCERN. A VERY MOIST AND
UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION WITH SFC BASED CAPE
VALUES OF OVER 7000 J/KG ACROSS PORTIONS OF OUR CWA. DEEP LAYER
SHEAR IS ALSO MORE IMPRESSIVE TODAY WITH 0 TO 6KM SHEAR VALUES OF
OVER 40 KTS THANKS TO A SHORT WAVE THAT IS TRACKING ACROSS THE
STATE. A SFC BOUNDARY IS ALSO FIGURING INTO THE EQUATION AND IS
RUNNING FROM NORTHEAST TO SOUTHWEST RIGHT ACROSS THE CENTER OF OUR
CWA. STRONG TO SEVERE THUNDERSTORMS ARE ALREADY FIRING ALONG THIS
BOUNDARY AND CAN BE EXPECTED TO EXPAND IN COVERAGE AND INTENSITY
THIS EVENING WHILE SLIDING TOWARDS THE SOUTHEAST. THEREFORE...THE
GREATEST THREAT OF SEVERE WEATHER WILL BE FOCUSED ACROSS SOUTHERN
AND EASTERN PORTIONS OF OUR CWA. THERE IS ENOUGH SHEAR AND
INSTABILITY ESPECIALLY ACROSS EASTERN NEBRASKA ZONES TO MAKE
ISOLATED TORNADOES A POSSIBILITY ALONG WITH THE THE USUAL LARGE
HAIL AND HIGH WIND THREATS.

MOST THUNDERSTORMS THIS EVENING SHOULD SLIDE OUT OF OUR CWA BY
MIDNIGHT. THERE COULD STILL BE AN ISOLATED THUNDERSTORM DURING THE
EARLY MORNING HOURS DUE TO THE LOW LEVEL JET. SFC BOUNDARY WILL
REMAIN ACROSS PORTIONS OF OUR CWA TOMORROW AND WILL LIKELY
INTERACT WITH OLD OUTFLOW BOUNDARIES TO GIVE OUR CWA ANOTHER
SHOT OF PRECIPITATION ESPECIALLY TOMORROW AFTERNOON INTO TOMORROW
EVENING.

.LONG TERM...12Z WEDNESDAY THROUGH MONDAY. FORECAST CONCERNS INCLUDE
PRECIPITATION CHANCES THROUGH FRIDAY AND THEN TEMPERATURES IN THE
LATTER HALF OF THE PERIOD.

AN ACTIVE AND FAIRLY WET PERIOD LOOKS TO BE SHAPING UP FOR THE AREA
DURING THE WEDNESDAY THROUGH FRIDAY TIMEFRAME. A SURFACE FRONT
STALLS ACROSS THE REGION WHILE PERIODIC SHORTWAVES EJECT OUT OF A
BROAD LOW-AMPLITUDE UPPER TROUGH ACROSS THE WESTERN CONUS AND RIDE
ACROSS THE CENTRAL PLAINS. THE GULF IS WIDE OPEN DURING THIS
TIME...WITH SOUTHERLY SURFACE WINDS AROUND A SURFACE RIDGE CENTERED
OVER THE SOUTHEAST CONUS ADVECTING MOISTURE RICH AIR NORTHWARD.
DIFFICULT IF NOT IMPOSSIBLE TO NAIL DOWN SHORTWAVE TIMING AND
PRECISE BOUNDARY PLACEMENT GIVEN CONVECTIVE INFLUENCES THIS FAR
OUT...BUT RAIN CHANCES LOOK GOOD FOR THE AREA AS A WHOLE WEDNESDAY
INTO FRIDAY...WITH WEDNESDAY NIGHT AND THURSDAY NIGHT LOOKING LIKE
THE BEST PERIODS FOR WIDESPREAD PRECIPITATION. THE LLJ KICKS UP TO
40 TO 45 KTS BOTH NIGHTS WITH GOOD MOISTURE CONVERGENCE ACROSS THE
CWFA. HEAVY RAINFALL IS POSSIBLE PARTICULARLY WEDNESDAY NIGHT AND
THURSDAY NIGHT...WHICH COULD PRODUCE SOME FLOODING PROBLEMS. THE
ATMOSPHERE ALSO STAYS SUFFICIENTLY UNSTABLE WEDNESDAY AND THURSDAY
TO SUPPORT SOME STRONG OR SEVERE STORMS DURING THE AFTERNOON AND
EVENING HOURS. ALSO ADEQUATE DEEP LAYER SHEAR BOTH DAYS TO SUPPORT
SOME STRONG TO SEVERE CONVECTION.

PRECIP CHANCES CONTINUE ON FRIDAY AS THE MAIN UPPER TROUGH AXIS
SLIDES ACROSS...WHICH FINALLY BEGINS TO PUSH THE STALLED SURFACE
FRONT SOUTH. AS IT DOES SO...PRECIP CHANCES END FROM NORTH TO SOUTH
FRIDAY NIGHT. THE FRONT PUSHES SUFFICIENTLY FAR SOUTH BY SATURDAY TO
DRY THINGS OUT WHILE HEIGHTS ALOFT BUILD SLIGHTLY IN BETWEEN
DEPARTING TROUGH AND NEXT SYSTEM MOVING INTO THE PAC NW. SATURDAY
LOOKS LIKE A PLEASANT LATE AUGUST DAY AS BOTH THE GFS AND ECMWF SHOW
H85 TEMPS IN THE MID TO UPPER TEENS BEHIND THE FRONT AND EASTERLY
SURFACE WINDS...WHICH WILL SPELL COOLER CONDITIONS THAN WE/VE SEEN
IN A WHILE. LOWERED TEMPS A FEW DEGREES BUT THEY STILL MAY BE A TAD
HIGH. TEMPS THEN BEGIN TO REBOUND SUNDAY AND MONDAY AS THE SURFACE
HIGH SHIFTS EAST AND RETURN FLOW ENSUES. NEXT SYSTEM LOOKS TO AFFECT
THE AREA LATE MONDAY INTO TUESDAY AS AN UPPER LOW SLIDES EAST ACROSS
SOUTHERN CANADA AND THE NORTHERN TIER STATES...SENDING A FRONT SOUTH
INTO THE PLAINS.

AVIATION...18Z TAF...THE PRIMARY AVIATION CONCERN WILL CENTER AROUND
WIND SHIFTS...WITH SOUTHERLY WINDS EARLY THIS AFTERNOON BECOMING
SOUTHWEST BY MID AFTERNOON AND NORTHERLY BY AROUND 7 TO 8PM. WINDS
OVERNIGHT WILL THEN SHIFT FROM NORTHERLY TO MORE EASTERLY AFTER
MIDNIGHT AND EVENTUALLY BACK OUT OF THE SOUTHEAST TOMORROW
MORNING. THUNDERSTORM CHANCES WILL BE BEST NORTHEAST OF KGRI WITH
JUST THE SLIGHTEST CHANCE OF A THUNDERSTORM AT KGRI. AN ADDITIONAL
CONCERN WILL BY LOW CLOUDS MOVING IN LATER TONIGHT. EXPECT AT
LEAST SCATTERED IF NOT BROKEN LOW CLOUDS AFTER MIDNIGHT TONIGHT
WITH POSSIBLE VISIBILITY REDUCTIONS ESPECIALLY NEAR DAWN.

&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

WESELY/KB
Hazardous weather outlook, Aug 20, 4:38 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
438 PM CDT MON AUG 20 2007

NEZ040-041-047>049-062>064-074>077-084>087-211200-
GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
438 PM CDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA
PRIMARILY ALONG AND EAST OF HIGHWAY 281.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO TONIGHT ALONG A SURFACE FRONT LOCATED ACROSS SOUTH
CENTRAL NEBRASKA. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL
TO SIZE OF TENNIS BALLS...WIND GUSTS IN EXCESS OF 60 MPH...AND
ISOLATED TORNADOES. IN ADDITION...LOCALIZED HEAVY RAINFALL MAY
RESULT IN AREAS OF FLASH FLOODING.

INTENSE HEAT CAN ALSO BE EXPECTED THIS AFTERNOON AND EVENING WITH
HEAT INDEX VALUES OF 100 TO 115.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CURRENT TRENDS INDICATE THE OUTLOOK AREA CAN EXPECT SEVERAL DAYS
OF AT LEAST SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE
EVENING AND NIGHTTIME HOURS. THE THUNDERSTORMS WILL BE MOST LIKELY
FROM TUESDAY THROUGH FRIDAY.

THUNDERSTORMS TUESDAY EVENING INTO TUESDAY NIGHT MAY BE STRONG TO
SEVERE...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY
RAIN. THE RISK FOR LOCALLY HEAVY RAINS WILL CONTINUE THROUGH
THURSDAY...AND MAY RESULT IN FLOODING ISSUES FOR SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-211200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
438 PM CDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO TONIGHT ALONG A SURFACE FRONT LOCATED ACROSS NORTH
CENTRAL KANSAS. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL TO
THE SIZE OF TENNIS BALLS AND WIND GUSTS IN EXCESS OF 60 MPH.
HOWEVER...THERE IS ALSO THE POSSIBILITY OF AN ISOLATED TORNADO.
IN ADDITION...LOCALIZED HEAVY RAINFALL MAY RESULT IN AREAS OF
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CURRENT TRENDS INDICATE THE OUTLOOK AREA CAN EXPECT SEVERAL DAYS
OF AT LEAST SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE
EVENING AND NIGHTTIME HOURS. THE THUNDERSTORMS WILL BE MOST LIKELY
FROM TUESDAY THROUGH FRIDAY.

THUNDERSTORMS TUESDAY EVENING INTO TUESDAY NIGHT MAY BE STRONG TO
SEVERE...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY
RAIN. THE RISK FOR LOCALLY HEAVY RAINS WILL CONTINUE THROUGH
THURSDAY...AND MAY RESULT IN FLOODING ISSUES FOR SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-046-060-061-072-073-082-083-211200-
VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
438 PM CDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA
PRIMARILY WEST OF HIGHWAY 281.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREAT WILL BE HAIL TO THE SIZE OF NICKELS
AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CURRENT TRENDS INDICATE THE OUTLOOK AREA CAN EXPECT SEVERAL DAYS
OF AT LEAST SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE
EVENING AND NIGHTTIME HOURS. THE THUNDERSTORMS WILL BE MOST LIKELY
FROM TUESDAY THROUGH FRIDAY.

THUNDERSTORMS TUESDAY EVENING INTO TUESDAY NIGHT MAY BE STRONG TO
SEVERE...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY
RAIN. THE RISK FOR LOCALLY HEAVY RAINS WILL CONTINUE THROUGH
THURSDAY...AND MAY RESULT IN FLOODING ISSUES FOR SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON INTO TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, Aug 20, 4:11 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
411 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND GST     6 NNE KENSINGTON        39.85N 98.99W
08/20/2007  E60 MPH          SMITH              KS   PUBLIC

&&
Local storm report, Aug 20, 4:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
427 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             1 W GUIDE ROCK          40.07N 98.35W
08/20/2007  E0.88 INCH       WEBSTER            NE   PUBLIC

&&
Local storm report, Aug 20, 4:39 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
439 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             NELSON                  40.20N 98.07W
08/20/2007  E1.00 INCH       NUCKOLLS           NE   LAW ENFORCEMENT

&&
Special weather statement, Aug 20, 4:47 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
447 PM CDT MON AUG 20 2007

NEZ040-202230-
GREELEY-
447 PM CDT MON AUG 20 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREELEY COUNTY...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF SPALDING...OR 30 MILES NORTHEAST
OF ORD...AND MOVING SOUTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  SPALDING BY 510 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SB
Local storm report, Aug 20, 4:52 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
452 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     1 E LAWRENCE            40.29N 98.24W
08/20/2007  E60 MPH          NUCKOLLS           NE   PUBLIC

&&
Local storm report, Aug 20, 4:57 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
457 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             1 S DEWEESE             40.34N 98.14W
08/20/2007  E1.00 INCH       NUCKOLLS           NE   STORM CHASER

&&

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:08 PM CDTSevere Thunderstorm WarningGIDSmith67 min
Aug 20, 3:09 PM CDTSevere Thunderstorm WarningGIDPhillips36 min
Aug 20, 3:40 PM CDTSevere Thunderstorm WarningGIDSmith65 min
Aug 20, 3:44 PM CDTSevere Thunderstorm WarningGIDPhillips31 min
Aug 20, 4:09 PM CDTSevere Thunderstorm WarningGIDSmith51 min
Aug 20, 4:11 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith49 min
Aug 20, 4:49 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks56 min
Aug 20, 5:12 PM CDTSevere Thunderstorm WarningGIDJewell33 min
Aug 20, 5:27 PM CDTSevere Thunderstorm WarningGIDOsborne48 min
Aug 20, 5:35 PM CDTSevere Thunderstorm WarningGIDJewell40 min
Aug 20, 5:38 PM CDTSevere Thunderstorm WarningGIDRooks52 min
Aug 20, 6:05 PM CDTSevere Thunderstorm WarningGIDMitchell25 min
Aug 20, 6:07 PM CDTSevere Thunderstorm WarningGIDJewell23 min
Aug 20, 6:10 PM CDTSevere Thunderstorm WarningGIDOsborne17 min
Aug 20, 6:30 PM CDTSevere Thunderstorm WarningGIDMitchell30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.